MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GENERAL MIS SPHERE INSTRUMENT SET; SURGICAL INSTRUMENT FOR KNEE SURGERY

MEDACTA INTERNATIONAL SA GENERAL MIS SPHERE INSTRUMENT SET; SURGICAL INSTRUMENT FOR KNEE SURGERY
Catalog Number 11.01002
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 06 jun 2019: general mis sphere instrument set ref 11.01002, lot 1901032: (b)(4) items manufactured and released on 01-mar-2019.Expiration date: 2024-02-18.No anomalies found related to the issue.To date, (b)(4) items of this lot have already been sold, without any other similar event registered.Considering the specific component femoral impactor/ extractor, ref77.11.0063, lot mat27910 ((b)(4) pieces): this is the 4th case received for the breakage of the central body.The other complaints are: (b)(4) [mdr2019-00448], (b)(4) and (b)(4).Preliminary investigation performed by r&d project manager: the breakage of a piece of the femoral impactor extractor head could have been caused due several factors such as an excessive tightening force applied during femoral implant fixation, excessive force/impactions trying to adjust the trial femoral positions (ml and flexum positioning).
 
Event or Problem Description
During the primary knee surgery and while impacting the femoral component, the gmk efficiency femoral impactor/extractor broke at the central part.No broken fragments fell into the patient's surgical wound and there was one minute delay in the case.The surgeon swapped to conventional instrumentation to complete the case and the surgery was completed successfully.

Brand Name
GENERAL MIS SPHERE INSTRUMENT SET
Common Device Name
SURGICAL INSTRUMENT FOR KNEE SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8691478
Report Number3005180920-2019-00454
Device Sequence Number1832081
Product Code LXH
UDI-Device Identifier07630030882890
UDI-Public07630030882890
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2024
Device Catalogue Number11.01002
Device Lot Number1901032
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2019
Initial Report FDA Received Date06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;